I have been taking metforman er ( 2 in evening ). Occasionally I have diarrea & about 4 months ago I checked my stool . I have discovered many pill size pieces of glycerine covered meally centered objects . What I would like to know is what they are . Is the er metforman combined with the diarea NOT having time to disolve the pill ?
14 May 2012
Metformin ER is an extended release tablet. This is made by using a polymer matrix with the drug incorporated into it. GI fluids hydrate and swell the matrix then the drug is slowly released from the matrix (based on pH dif). The matrix may occasionally remain intact and excreted in the faeces - which is what you have seen. Harmless and no need to be concerned about the drug not being absorbed. Hope this helps.
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
the pill is orange in the stool and swollen but still perfectly formed. Is this normal? Am I receiving the benefits of the metformin? My A1C was more ...
1 answer • 28 Jun 2010
I had a reaction to metformin HCL500 mg and was given another prescription for Meformin XR .750 mg However they are both almost identical the XR 750 ...
2 answers • 15 Jul 2013
I have been on glipizide XL for 6 months. After being taken off Actos I was given Metformin again, this time the extended Release and had the same ...
1 answer • 12 Dec 2013
My doc prescribed me glucophage XR. I've difficulty swallowing large pills. Can I break it into pieces and then have it? If not, can i dissolve ...
1 answer • 10 Sep 2014
I ate a few pieces of shellfish a week ago and diarrhea started that evening. No vomiting. A rash the first night only on my arms and legs lasting ...
0 answers • 16 Feb 2016